What if BuSpar makes me anxious or ill?
I have had phenomenal success temporarily adding Remeron (mirtazapine).
It blocks the serotonin receptor #2 which can be increased by BuSpar - and SSRI's and psychostimulants as well.
This is the Remeron Information Sheet
I give to my patients:
Remeron Information Sheet
Remeron (mirtazapine) is a fascinating and miraculous medication for many people - particularly those with anxiety problems that are worsened by medications like Prozac, Paxil and BuSpar. Because Remeron blocks the "5HT-2" serotonin receptor, its effects are very specific to this type of anxiety. There is some information that blocking the "5HT-2" receptor can work for individuals with post traumatic stress disorder (or problems similar to it). I have not found Remeron to be particularly useful by itself, but in combination with other medications it has amazing effects, especially for those with the inability to sleep well. Remeron is usually a medication that will be added to a medication regimen. Temporary side effects can be a problem. Unlike most medications, Remeron has different side effects at low doses than at high doses. Higher doses (45mg) are associated with feeling energized and hyper, low doses (15mg) cause sedation and appetite increase. I generally prescribe 30mg daily. Occasionally an individual will be extremely groggy immediately after taking the medication. This side effect is uncommon, but those individuals will need to take the medication at bedtime. Most feel groggy and "spacy" 4-16 hours after taking the medication. This can usually be dealt with by taking it earlier in the day. It is, also, generally mild and goes away within a few weeks. Do not try to reduce these side effects by lowering the dose - it actually will make you worse!
A site by those with the BPD for those with the BPD